Alert archive / South Carolina / Gale Warnings in 2021
Gale Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Jan 31, 2021, 10:52 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2021, 10:52 AM EST (15:52 UTC)
- Expired
- Jan 31, 2021, 3:35 PM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
226 WHUS72 KCHS 311552 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1052 AM EST Sun Jan 31 2021 AMZ330-010000- /O.UPG.KCHS.SC.Y.0009.000000T0000Z-210201T0600Z/ /O.NEW.KCHS.GL.W.0004.210131T1552Z-210131T2100Z/ Charleston Harbor- 1052 AM EST Sun Jan 31 2021 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds around 20 kt with gusts up to 35 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ374-010000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210131T2100Z/ /O.CON.KCHS.GL.W.0003.210131T2100Z-210201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1052 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Gale Warning, from 4 PM this afternoon to 4 AM EST Monday. For the Small Craft Advisory, until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ350-010000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T0900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1052 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-010000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T0500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1052 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until midnight EST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-010000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T0500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1052 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until midnight EST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
690 WHUS72 KCHS 311733 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1233 PM EST Sun Jan 31 2021 AMZ374-010145- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210131T2100Z/ /O.CON.KCHS.GL.W.0003.210131T2100Z-210201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1233 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...For the Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Gale Warning, from 4 PM this afternoon to 4 AM EST Monday. For the Small Craft Advisory, until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ330-312100- /O.CON.KCHS.GL.W.0004.000000T0000Z-210131T2100Z/ Charleston Harbor- 1233 PM EST Sun Jan 31 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and waves 2 to 3 feet. * WHERE...Charleston Harbor. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ350-010145- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T0900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1233 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-010145- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T0500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1233 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until midnight EST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-010145- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T0500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1233 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until midnight EST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
301 WHUS72 KCHS 312035 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 335 PM EST Sun Jan 31 2021 AMZ330-010445- /O.CAN.KCHS.GL.W.0004.000000T0000Z-210131T2100Z/ /O.EXB.KCHS.SC.Y.0009.000000T0000Z-210201T0700Z/ Charleston Harbor- 335 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 2 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-010445- /O.EXP.KCHS.SC.Y.0009.000000T0000Z-210131T2100Z/ /O.CON.KCHS.GL.W.0003.210131T2100Z-210201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 335 PM EST Sun Jan 31 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 8 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ350-010445- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 335 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt, becoming northwest tonight. Seas 5 to 8 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-010445- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 335 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt, becoming northwest Monday. Seas 4 to 7 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-010445- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 335 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt, becoming northwest Monday. Seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 31, 10:22 AM EST, 30 minutes earlier.
Area forecast discussion, Jan 31, 10:22 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1022 AM EST Sun Jan 31 2021
.SYNOPSIS...
A cold front will move through our area tonight. High pressure
will then steadily build into the region through the middle of
the week. Another front is possible next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
10AM: With warm air advection strengthening as the forecast area
is now well in the warm sector ahead of the low, temperatures
have been steadily rising. This should level around in the
afternoon hours as showers start to increase in coverage across
the southeast SC and GA counties. Radar has light showers over
the inland counties, which will continue to progress
northeastward toward the coast through the afternoon. Guidance
suggest some minor cell organization, likely shallow enough so
that thunder is limited, but enough to cause scattered moderate
to heavy showers closer to the evening hours. Rainfall totals
are still on track to range from 1/2 to 1 inch with locally
higher amounts, especially in the Charleston Tri-County region.
Winds have increased significantly, with gusts around 35 mph in
some locations especially along the coastal locations.
Observations over the inland areas have measured 20-25 mph gusts
which could increase by about 5 mph over the next several hours.
The forecast has been updated to reflect the uptick in southwest
winds across the area.
Previous Discussion...
Today and tonight: A mid level cyclone in the Midwest today will
shift into Ohio tonight, will become reinforced and amplified by
short waves that dive through the Mid and Lower Mississippi
Valley. The end result is for a deepening trough that reaches
from the Great lakes to the Gulf of Mexico by late tonight and
early Monday. Concurrently at the surface, a warm front will
continue to trek north through the area early this morning,
while the initial low pressure system moves across the Ohio
Valley, and a cold front with waves of low pressure will develop
along the front as they move through the forecast area the first
part of tonight.
There is considerable moisture that overspreads the entire
forecast area today and in advance of the cold front tonight,
where PWat climbs to 1.4 or 1.5 inches. This is at or near the
daily max for late January. Combined with increasing height
falls, upper level divergence associated with the jet aloft,
plus low level convergence in response to the cold front and
associated waves of low pressure, we anticipate rain will occur
everywhere. It's just that that greater chances don't move in
until the afternoon and into early tonight, with rainfree
conditions for most places this morning.
Given the high PWat and a deep, warm cloud layer, the showers
could be efficient rain producers, especially those this
evening. We are forecasting 1/2 to 1 inch rain amounts, but
there will be locally higher amounts.
Coverage of showers will be isolated to perhaps scattered in
nature this morning, associated with warm air advection,
moisture transport from off the ocean and isentropic ascent.
Increasing showers will move in from the west and southwest
during the afternoon in advance of the front. Heavier showers
look to consolidate into a band that rakes through with the
front between 5 and 11 pm. It is also during this time when
there could be a few t-storms, mainly south of I-16 in Georgia,
where the best SBCAPE is situated. Given that shear is so great,
in excess of 50 or 60 kt, there might be a non-zero risk of a
couple of stronger storms.
PoPs are 100% for late in the day and/or early tonight, before
coverage drops off considerably with the passage of the cold
front during the post-midnight hours.
Southerly winds will strengthen ahead of the front with
frequent gust to 25 mph everywhere, and gusts to 30-35 mph along
the coastal corridor. This is still below Wind Advisory
criteria, but will be notable on areas bridges and overpasses
along the coast. We may issue a Special Weather Statement to
address this concern later this morning.
Similar winds will also strengthen across Lake Moultrie ahead
of the approaching cold front. Given the warm advection regime,
mixing is limited over the colder lake waters. For that reason
we opted against a Lake Wind Advisory, although gusts near 25 kt
will occur at times near and along the lake shore, where mixing
is better.
The local counties are now firmly within the so called "warm
sector" between a warm front to the north and a cold front to
the distant west-northwest. There is enough insolation this
morning, plus continued warm advection through the day to allow
for max temperatures in the mid and upper 60s, with an outside
chance of a few spots near the Altamaha River hitting 70F. Cold
advection later tonight will get temperatures down into the mid
and upper 40s most places before dawn on Monday.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Monday: The mid-levels will consists of a trough amplifying as it
moves over the East Coast. At the surface, a strong storm system
will be to our northeast in the morning with it's cold front off our
coast. Both of these features will be moving away with time.
Meanwhile, strong high pressure centered over the Plains States will
be approaching from the west. The periphery of the high will try to
build into the Southeast. However, synoptic models along with the
HREF are in very good agreement indicating wrap around moisture from
the departing storm system will move over primarily our SC counties
during the daytime hours. If anything, they seemed to creep higher
with both the POPs and the QPF. Given the good agreement, we also
trended this way with the forecast with chance POPs in the
afternoon. QPF should be 0.05" or less for the Charleston Tri-
County in the afternoon, decreasing as one heads further south.
Meanwhile, in our GA counties the dry air is expected to be more
dominant, so we don't have any showers in their forecast. Breezy
west northwest winds, especially near the coast, will usher colder
air into our area. Additionally, skies are expected to remain cloudy
to mostly cloudy during the day. The combination of all of these
things means highs for most locations will struggle to hit 50
degrees. The showers will dissipate in the evening, then end after
midnight as drier air from the high overspreads our entire area.
Additionally, skies will gradually clear from southwest to
northeast. Given the cold air mass in place, lows should be a few
degrees below normal.
Tuesday: A highly amplified mid-level trough over the East Coast
will slowly deamplify, with it's axis shifting slightly to the east
with time. Surface high pressure centered over the middle MS Valley
will slowly shift eastward with time. The periphery of the high will
dominate the weather across the Southeast, bringing dry conditions
and mostly sunny skies. Northwest winds could again be breezy into
the afternoon, especially near the coast. These winds will continue
to usher cold air into our region. Temperatures will again be about
10 degrees below normal during the day, struggling to hit 50 degrees
in most locations. At night, temperatures will plummet, falling
below freezing for locations away from the immediate coast.
Wednesday: A mid-level trough initially located off the East Coast
will shift away with time, with zonal flow eventually developing
over our area. At the surface, high pressure will move over the
Southeast. The high will bring our area another dry and sunny day.
High temperatures should moderate a few degrees, but will still be
well below normal.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Models start out in good agreement. High pressure will be over the
region Wednesday night, moving offshore into Thursday. Expect dry
conditions with moderating temperatures on Thursday. Friday and
Saturday is when each model shows something completely different.
All have a front approaching our area, but they disagree on it's
position and the resulting weather. The best we can do at this point
is slight chance to chance POPs Friday into Saturday. More changes
will be needed with this part of the forecast.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR conditions will occur at both KCHS and KSAV this morning.
S-SW winds will strengthen throughout the day, reaching near 20
kts by mid morning. Deep forcing and increasing moisture will
yield showers to reach both KSAV and KCHS by early to mid
afternoon. Around 00Z the rainfall rates will increase and cloud
bases will lower as a band of showers moves through. Conditions
are forecast to deteriorate to MVFR by 00Z, then down to IFR or
even LIFR during most of tonight as winds veer around to the
W-NW and decrease substantially. There is a small chance of
TSRA, especially at KSAV in the late afternoon and evening, but
not enough of a risk to include with the 12Z TAFs.
Extended Aviation Outlook: Flight restrictions resulting from low
ceilings are expected to persist into Monday afternoon.
Additionally, gusty winds are expected Monday afternoon through
Tuesday afternoon.
&&
.MARINE...
Today and tonight: Now that a warm front has lifted north of the
local waters, a strengthening southerly synoptic flow will
prevail today, as 1000 mb geostrophic winds reach 30-40 kt.
While mixing will be tempered some by warm advection, this is
enough for solid Small Craft Advisories all waters. We
initialized with the advisory conditions, but they actually
don't start developing until mid to late morning.
There will also be period of Gales that will impact the outer
Georgia waters late today into tonight, where we have a Gale
Warning. Gales could also briefly occur on the Charleston
County Atlantic waters late today into early tonight, but after
coordination with WFO ILM, we have opted to just keep it as a
Small Craft Advisory.
The passage of a cold front that occurs around 10 pm to 2 am,
will allow for winds to veer around to the SW and W, with late
night cold advection to develop. Seas will build considerably
today into tonight given a favorable S and SW fetch, leading to
seas as large as 6 to 9 ft.
Mariners are also alerted to the potential for a few t-storms
the first several hours of tonight in advance of the cold front.
Monday: The interaction between a storm system departing to our
northeast and high pressure approaching from the west will lead to
elevated winds during the day. At night, cold air advection will
keep the winds elevated. Small Craft Advisories will be in effect
for all of the ocean waters. Gusts should be near gale for the
waters within 20 nm overnight. It's possible gusts could briefly hit
gale force for the GA waters beyond 50 nm. But the areal coverage
and time period is currently not large enough to justify a Gale
headline.
Tuesday: The combination of high pressure approaching our area from
the west and continued cold air advection will keep the winds
elevated during the day. There will be a surge of winds ongoing in
the morning, followed by some easing in the afternoon. Another surge
of winds is expected in the evening, followed by winds finally
easing overnight as the cold air advection and the pressure gradient
lessen. Small Craft Advisories will be in effect for all of the
ocean waters through the evening. Though, the end times will
probably need further adjustments.
Wednesday and Thursday: High pressure will be centered over the
Southeast late Wednesday, then become located offshore by late
Thursday. Winds and seas will be lower, so no marine headlines are
anticipated. Another surge in winds starts to develop late Thursday.
However, winds should be just below Small Craft Advisory
criteria.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EST Monday for AMZ330.
Small Craft Advisory until midnight EST Tuesday night for
AMZ352-354.
Small Craft Advisory until 4 AM EST Wednesday for AMZ350.
Small Craft Advisory until 4 PM EST this afternoon for AMZ374.
Gale Warning from 4 PM this afternoon to 4 AM EST Monday for
AMZ374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 31, 4:24 AM EST, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 424 AM EST Sun Jan 31 2021 AMZ374-010930- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 424 AM EST Sun Jan 31 2021 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-010930- Inland Berkeley- 424 AM EST Sun Jan 31 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Lake Winds: Winds will strengthen across Lake Moultrie today ahead of an approaching cold front, producing gusts around 25 knots at times, especially near and along the lakeshore. If there is greater coverage of gusts that high over the lake, a Lake Wind Advisory could be needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049-050-010930- Coastal Colleton-Charleston- 424 AM EST Sun Jan 31 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. .Coastal Flooding: Tides remain elevated due to onshore winds, freshwater discharge from recent rains and lingering astronomical influences. This will likely result in shallow coastal flooding and the issuance of a Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-010930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 424 AM EST Sun Jan 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-048-051-052- 010930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Jasper-Tidal Berkeley- 424 AM EST Sun Jan 31 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jan 31, 7:19 AM EST, 3 hours 33 minutes before
Special Weather Statement National Weather Service Charleston SC 719 AM EST Sun Jan 31 2021 GAZ117>119-139-141-SCZ048>052-312100- Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 719 AM EST Sun Jan 31 2021 ...HAZARDOUS DRIVING CONDITIONS POSSIBLE ON AREA BRIDGES AND OVERPASSES TODAY... South and southwest winds will increase across the area today, leading to wind gusts as high as 35 to 40 mph on some of the taller bridges and overpasses along the coastal counties. This will create hazardous driving conditions. Motorists should be prepared for strong, sudden wind gusts which could cause you to lose control of your vehicle. Some bridges that could be impacted include, the Ravenel Bridge, the Don Holt Bridge, the James B. Edwards Bridge, the Ben Sawyer Bridge, the Isle of Palms connector, the Amos Nathaniel Rodgers Bridge, the McKinley Washington Junior Bridge, the Woods Memorial Bridge, the Harbor River Bridge and the Talmadge Memorial Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be careful when driving high profile vehicles across bridges and overpasses. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:27 AM EST | Gale Warning | CHS | 23 hr | |
| Jan 31, 6:50 AM EST | Coastal Flood Statement | CHS | 3 hr |
Nearby
Gale Warnings in South Carolina, 2021Every gale warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.